Georgia, 2019

Hail and Damaging Winds in Georgia, September 9 to 10, 2019

September 9 to 10, 2019 · NWS FFC · 19 events in 13 counties and zones

A very warm and unstable air mass over the area combined with afternoon heating and a stationary frontal boundary across the region to produce scattered afternoon and evening thunderstorms. Isolated reports of hail and damaging thunderstorm winds were received each day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A very warm and unstable air mass over the area combined with afternoon heating and a stationary frontal boundary across the region to produce scattered afternoon and evening thunderstorms. Isolated reports of hail and damaging thunderstorm winds were received each day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 9, 12:25 PM EST, 55 minutes earlier.

Area forecast discussion, Sep 9, 12:25 PM EST, 55 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
125 PM EDT Mon Sep 9 2019

.Update...
Have updated the forecast to expand pops across central GA
this afternoon. Otherwise no changes.

41

.PREV DISCUSSION... /Issued 353 AM EDT Mon Sep 9 2019/

SHORT TERM /Today through Tuesday/...

Current satellite loop shows mostly clear skies across the
southeastern states. There is a weak wave moving north out of the
gulf and should move onshore the TX/LA coast this morning but it is
not expected to cause any issues for north and central GA. There is
also a very weak stationary frontal boundary laying across south GA
which will act as a focusing mechanism for isolated afternoon
showers and thunderstorms today across central GA. There are some
limiting factors that will hinder convective development like
limited moisture and a developing upper level ridge centered over N
FL/S GA. This should keep any storms that develop this afternoon
isolated at best. This upper ridge will build northward through
Tuesday giving us continued hot temperatures. Heat Index values
across portions of north and central GA should range from 100 to 105
degrees this afternoon. Have expanded the heat advisory to include
the southern ATL suburbs and the Athens areas. Heat index values are
only expected to get near 100 to 102 that far north which is
slightly below advisory criteria, but with temps this warm into the
middle of September thinking an advisory is warranted. Isolated
showers and thunderstorms will again be possible over most of north
and central GA Tuesday afternoon but again they should be isolated.

01

LONG TERM /Tuesday Night through Sunday/...

Unseasonably strong upper level ridge will remain firmly entrenched
over the southern Appalachians resulting in above normal (8-12F deg)
temperatures through at least Friday. By the weekend, an easterly
wave over the Gulf of Mexico could potentially bring an increased
threat of showers and thunderstorms to north and central GA, however
medium-range models deviate a bit on placement of this "wave". Will
continue to advertise higher "chance" POPs by Sat/Sun with just a
few diurnally-driven afternoon/early evening storms possible Tue-Fri.
Assuming moisture and an increase in shower/storm coverage occurs
this coming weekend, temperatures should return closer to normal for
early-mid September, though the increase in humidity will make it
feel warmer than it actually is.

DJN.83

CLIMATE...

Records for 09-09

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     68 1988     73 1925     55 2011
                                                    1998
                                                    1956
   KATL     100 1925     68 1988     78 1925     56 1902
   KCSG     104 1925     70 1988     75 1925     58 1956
   KMCN     102 1925     71 1988     79 1925     54 2011

Records for 09-10

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     69 2017     75 1939     47 1924
   KATL      97 1925     65 1882     76 1925     49 1969
   KCSG     101 1945     72 1944     76 1964     54 1956
   KMCN      98 1954     69 2017     75 1939     52 1969
                1925                                1966
                1915                                1956

Records for 09-11

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1925     65 2017     73 1983     47 1924
   KATL      96 2010     62 1891     75 2010     48 1976
   KCSG      99 2002     65 2017     77 2010     48 1956
   KMCN      98 2016     69 2017     74 2008     46 1956
                1962                    1925

Records for 09-12

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1925     67 2017     73 2014     48 1917
   KATL      94 1900     64 2017     75 1925     47 1940
   KCSG      99 1921     72 1935     76 2010     50 1956
                                        1927
   KMCN      97 1962     71 1935     75 2008     48 1940
                1925        1898        1925
                1915

Records for 09-13

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1927     67 2006     73 1979     50 1917
   KATL      95 1991     66 1902     75 2018     50 1902
   KCSG      99 1927     68 1959     75 2018     52 1940
                1915                    1973
   KMCN      96 1991     71 1959     75 1979     50 1969
                1911

&&

.AVIATION...
18Z Update...
VFR ceilings and VSBYs expected through this TAF period. Winds
expected to stay 10kt or less but they should be mostly on the east
side...but could swing temporarily to the west. Looking for some
showers and thunderstorms this afternoon but they should stay south
of the KATL and KAHN area TAFs. Only KMCN and KCSG should see any
storms in their vicinity.

//ATL Confidence...18Z Update... Confidence high on all
elements...except medium on wind direction.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          98  71  94  70 /  10  10  20  20
Atlanta         98  74  94  72 /  10  10  30  20
Blairsville     90  65  88  64 /   5  10  30  20
Cartersville    98  71  95  70 /   5  10  30  20
Columbus        98  74  95  73 /  20  10  30  10
Gainesville     95  71  93  70 /   5  10  20  20
Macon           98  73  94  71 /  20  10  20  10
Rome            98  70  95  70 /   5   5  30  10
Peachtree City  98  72  94  71 /  10  10  30  20
Vidalia         98  74  95  72 /  20  10  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
for the following zones: Baldwin...Bibb...Bleckley...Butts...
Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp...
Dodge...Dooly...Emanuel...Fayette...Glascock...Greene...
Hancock...Harris...Heard...Henry...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam...
Rockdale...Schley...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...41
LONG TERM....DJN.83
AVIATION...41
Hazardous weather outlook, Sep 9, 4:12 AM EST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
512 AM EDT Mon Sep 9 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
512 AM EDT Mon Sep 9 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

...HEAT ADVISORY IN EFFECT FOR A PORTION OF CENTRAL AND NORTH
GEORGIA...

Very warm temperatures combined with increasing humidity will lead
to heat index values between 100 and 105 today for much of central
and parts of north Georgia. A Heat Advisory is in effect from 1 PM to
8 PM today.

Widely scattered thunderstorms are possible this afternoon, mainly
south of a Columbus to Macon to Swainsboro line. If any storms
develop, brief gusty winds, locally heavy rain, and cloud to
ground lightning will be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Above normal temperatures will persist through at least mid week.
The combination of persistent heat in the 90s coupled with higher
humidity will make it feel very uncomfortable. Try to avoid
overexposure to outside activities and drink plenty of water to
stay hydrated.

A few afternoon showers and thunderstorms will be possible each
afternoon and evening, through Friday, but most areas will remain
dry and very warm. By this weekend, there is the potential to see
higher rain chances.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

DJN

In the hours before

Special weather statement, Sep 9, 12:44 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT Mon Sep 9 2019

GAZ097-109-091815-
Laurens GA-Dodge GA-
144 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND NORTHERN
DODGE COUNTIES UNTIL 215 PM EDT...

At 144 PM EDT...a strong thunderstorm was over Plainfield, or 8 miles
north of Eastman...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Chester, Cadwell, Rentz, Plainfield and Yonkers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3224 8323 3237 8323 3244 8296 3224 8293
TIME...MOT...LOC 1744Z 261DEG 11KT 3232 8313

WIND...40MPH
Special weather statement, Sep 9, 12:51 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Mon Sep 9 2019

GAZ080-093-091815-
Macon GA-Taylor GA-
151 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND TAYLOR
COUNTIES UNTIL 215 PM EDT...

At 151 PM EDT...a strong thunderstorm was near Rupert, or near
Butler...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Reynolds, Rupert, Garden Valley, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8432 3256 8435 3263 8411 3244 8406
TIME...MOT...LOC 1751Z 258DEG 6KT 3250 8426

WIND...40MPH
Special weather statement, Sep 9, 1:01 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Mon Sep 9 2019

GAZ097-098-111-112-091830-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
201 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 230 PM EDT...

At 201 PM EDT...a strong thunderstorm was near Barnhill, or 10 miles
north of Alamo. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Lowery, Barnhill and Lothair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3223 8279 3236 8286 3244 8264 3225 8254
TIME...MOT...LOC 1801Z 249DEG 3KT 3229 8274

WIND...40MPH
Special weather statement, Sep 9, 1:11 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Mon Sep 9 2019

GAZ107-109-091845-
Dodge GA-Pulaski GA-
211 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DODGE AND SOUTHEASTERN
PULASKI COUNTIES UNTIL 245 PM EDT...

At 211 PM EDT...a line of strong thunderstorms was along a line
extending from near Ocmulgee Banks to Eastman...and moving south at
10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eastman, Godwinsville and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8335 3213 8341 3212 8342 3213 8344
      3212 8344 3212 8348 3223 8343 3228 8315
      3213 8310 3212 8335
TIME...MOT...LOC 1811Z 003DEG 8KT 3219 8340 3222 8318

WIND...40MPH
Special weather statement, Sep 9, 1:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
216 PM EDT Mon Sep 9 2019

GAZ086-112-113-091845-
Toombs GA-Emanuel GA-Montgomery GA-
216 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 245 PM EDT...

At 215 PM EDT...a line of strong thunderstorms was along a line
extending from Kibbee to near Oak Park...and moving southeast at 5
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Vidalia, Oak Park, Higgston, Kibbee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3224 8221 3220 8251 3233 8255 3235 8247
      3236 8225 3235 8225 3235 8224 3226 8222
      3225 8221
TIME...MOT...LOC 1815Z 297DEG 5KT 3230 8249 3231 8224

WIND...40MPH
Special weather statement, Sep 9, 1:19 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Sep 9 2019

GAZ080-091>093-091845-
Macon GA-Schley GA-Taylor GA-Marion GA-
219 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHERN
SCHLEY...SOUTHERN TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL 245
PM EDT...

At 218 PM EDT...a cluster of thunderstorms was near Potterville, or
near Butler...moving east at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Potterville and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8449 3256 8442 3256 8441 3258 8441
      3258 8406 3238 8417
TIME...MOT...LOC 1818Z 283DEG 8KT 3248 8418

WIND...40MPH

The radar

The Robins AFB radar (KJGX), 93 km away, was scanning. The volume nearest the first event began at 18:20 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, Montgomery

When
September 9, 1:20 PM EST to 1:25 PM EST
Where
Montgomery County, 2.64 mi E of Kibbee
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
32.281, -82.475

The Montgomery County Emergency Manager relayed a report from the public of hail the size of ping pong balls at the intersection of Hamilton Road and Thompson Pond Road.

Hail, Dodge

When
September 9, 1:22 PM EST to 1:27 PM EST
Where
Dodge County, 0.69 mi S of Eastman
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.190, -83.180

The Dodge County Emergency Manager reported hail the size of pennies at the EMA office in Eastman.

Thunderstorm Wind, Dodge

When
September 9, 1:25 PM EST to 2:05 PM EST
Where
Dodge County, 7.62 mi SSW of Dempsey to 1 mi NE of Calvin
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.137, -83.300

Dodge County Emergency Management reported trees blown down along Orphans Cemetery Road and Highway 280 near Sand Grove Baptist Church.

Hail, Wheeler

When
September 9, 1:28 PM EST to 1:33 PM EST
Where
Wheeler County, 1.17 mi E of Stuckey
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.170, -82.700

The Wheeler County Emergency Manager reported hail the size of nickels along Highway 280 west of Glenwood.

Thunderstorm Wind, Wheeler

When
September 9, 1:28 PM EST to 1:55 PM EST
Where
Wheeler County, 1.17 mi W of Stuckey to 4.3 mi ESE of Ochwalkee
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.167, -82.740

The Wheeler County Emergency Manager reported trees blown down on Old Glenwood Road and Lotts Creek Road.

Thunderstorm Wind, Wilcox

When
September 9, 2:38 PM EST to 2:55 PM EST
Where
Wilcox County, 3.59 mi SW of Abbeville to 1.74 mi WNW of Sibbie
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
31.940, -83.339

The Wilcox County 911 center reported trees blown down along Highway 215 near Sibbie Road and a logging truck toppled by winds on Mistletoe Road near American Legion Road. No injuries were reported.

Thunderstorm Wind, Chattahoochee

When
September 9, 2:49 PM EST to 3:00 PM EST
Where
Chattahoochee County, 1.03 mi WNW of Cusseta
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.307, -84.786

The Chattahoochee County 911 center reported a tree blown down near the intersection of Old Louvale Road and Jamestown Road in Cusseta.

Thunderstorm Wind, Houston

When
September 10, 2:20 PM EST to 2:25 PM EST
Where
Houston County, 0.98 mi NNE of Wrights Mill
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.612, -83.642

The Houston County Emergency Manager reported a traffic signal damaged by wind at the intersection of S. Houston Road and Brookwood Road.

Thunderstorm Wind, Fulton

When
September 10, 4:17 PM EST to 4:47 PM EST
Where
Fulton County, 4.09 mi SSE of Sandy Spgs to 0.71 mi NNW of Atlanta
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.865, -84.354

The Fulton County Emergency Manager and social media reported trees blown down and roof damage from Brookhaven to Midtown. Four large pines were snapped near the intersection of N. Stratford Road NE and Stovall Boulevard NE. Trees were blown down and a home received roof damage along Club Drive NE. A large tree was blown over onto vehicles near the intersection of McMillan Street NW and 8th Street NW. No injuries were reported.

Thunderstorm Wind, Henry

When
September 10, 4:45 PM EST to 5:00 PM EST
Where
Henry County, 3.05 mi S of Locust Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
33.306, -84.128

Photos were shared on social media showing wind damage at the Noah's Ark Animal Sanctuary. Some fences and a livestock shelter were damaged and several trees were toppled by the wind. No injuries were reported to any of the animals or people at the sanctuary.

Thunderstorm Wind, Butts

When
September 10, 5:12 PM EST to 5:22 PM EST
Where
Butts County, 1.98 mi NW of Towaliga
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.254, -84.090

The Butts County Emergency Manager reported a tree blown down along I-75 near the Highway 16 exit.

Thunderstorm Wind, Spalding

When
September 10, 5:14 PM EST to 5:24 PM EST
Where
Spalding County, 0.69 mi NW of Steeles Mill
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.306, -84.140

The Spalding County Emergency Manager reported a tree blown down near the intersection of Chuli Road and Locust Grove Road.

Hail, Henry

When
September 10, 5:20 PM EST to 5:25 PM EST
Where
Henry County, 5.21 mi ENE of Ola
Measured
1 in hail
Reported by
Social Media
Coordinates
33.463, -83.969

A photo was shared on social media of hail the size of quarters at the intersection of Highway 81 and Jackson Lake Road.

Thunderstorm Wind, Henry

When
September 10, 5:24 PM EST to 5:44 PM EST
Where
Henry County, 2.83 mi SSW of Ola to 3.32 mi SW of Ola
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.391, -84.066

The Henry County Emergency Manager reported a few trees and power lines blown down along Coan Drive from Old Jackson Road to Seabolt Road.

Thunderstorm Wind, Fulton

When
September 10, 5:40 PM EST to 6:00 PM EST
Where
Fulton County, 3.14 mi E of Rico
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
NWS Employee
Coordinates
33.573, -84.716

A retired National Weather Service employee reported around a dozen large trees blown down along the trails in Cochran Mill Park.

Thunderstorm Wind, Jackson

When
September 10, 6:20 PM EST to 6:55 PM EST
Where
Jackson County, 1.15 mi SSE of Jefferson to 0.84 mi E of Red Stone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.104, -83.565

The Jackson County Emergency Manager reported numerous trees and a few power lines blown down across the city of Jefferson.

Hail, Carroll

When
September 10, 6:34 PM EST to 6:39 PM EST
Where
Carroll County, 0.48 mi ENE of Clem
Measured
1 in hail
Reported by
Public
Coordinates
33.532, -85.012

The public reported hail the size of quarters in Clem.

Thunderstorm Wind, Carroll

When
September 10, 6:35 PM EST to 7:05 PM EST
Where
Carroll County, 1.52 mi NNW of Clem to 0.59 mi NNW of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.551, -85.029

The Carroll County Emergency Manager reported trees and power lines blown down from near Clem to Carrollton. A tree fell onto a home around the intersection of 1st Street and Avenue C.

Thunderstorm Wind, Paulding

When
September 10, 6:35 PM EST to 6:50 PM EST
Where
Paulding County, 0.75 mi SSE of Union
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.820, -84.975

The Paulding County 911 center reported a few trees blown down along Highway 101 near Cedar Creek Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851987, 851993, 852005, 851995, 852008, 852009, 852013, 852020, 852021, 852023, 852024, 852028, 851997, 852030, 852031, 852043, 851999, 852059, 852064.